Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Chicago, IL

March 20, 2011Cook County, DuPage County, Will County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Mar 20, 2011, 7:54 PM CDT for Cook County, DuPage County, Will County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2011, 7:54 PM CDT (00:54 UTC)
Expired
Mar 20, 2011, 8:15 PM CDT
In force
21 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cook County, IL, DuPage County, IL, Will County, IL

The radar

The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WUUS53 KLOT 210054
SVRLOT
ILC031-043-197-210115-
/O.NEW.KLOT.SV.W.0002.110321T0054Z-110321T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
  SOUTHERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...
  NORTHWESTERN WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 815 PM CDT

* AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE...
  OR 1 INCH DIAMETER...HAIL.  THESE STORMS WERE LOCATED ALONG A 
  LINE EXTENDING FROM YORK CENTER TO PLAINFIELD...AND MOVING EAST AT 
  60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAYWOOD...LEMONT...RIVER FOREST...BURR RIDGE...LA GRANGE...FOREST
  PARK...BROOKFIELD...OAK PARK...RIVERSIDE...HOMER GLEN...WILLOW
  SPRINGS...LYONS...BERWYN...SUMMIT...CICERO...JUSTICE...STICKNEY...
  ORLAND PARK...MIDWAY AIRPORT AND LINCOLN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE LARGE HAIL...DEADLY LIGHTNING...AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4171 8753 4157 8753 4155 8826 4175 8827
      4188 8819 4193 8764 4189 8760 4187 8761
      4184 8760 4180 8757 4178 8757 4174 8752
TIME...MOT...LOC 0053Z 259DEG 53KT 4189 8786 4164 8805
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
848 
WWUS53 KLOT 210108
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT SUN MAR 20 2011

ILC031-043-197-210115-
/O.CON.KLOT.SV.W.0002.000000T0000Z-110321T0115Z/
COOK IL-DUPAGE IL-WILL IL-
808 PM CDT SUN MAR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WILL...SOUTHEASTERN DUPAGE AND SOUTHERN COOK COUNTIES UNTIL 815 PM
CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RIVER 
FOREST TO LEMONT...MOVING EAST AT 60 MPH.

LAT...LON 4171 8753 4157 8754 4166 8818 4190 8796
      4190 8795 4193 8764 4189 8760 4188 8761
      4185 8761 4180 8757 4178 8757 4174 8752
TIME...MOT...LOC 0105Z 259DEG 53KT 4192 8763 4167 8782
WIND...HAIL 60MPH 1.00IN

$$
122 
WWUS53 KLOT 210117
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
817 PM CDT SUN MAR 20 2011

ILC031-043-197-210126-
/O.EXP.KLOT.SV.W.0002.000000T0000Z-110321T0115Z/
COOK IL-DUPAGE IL-WILL IL-
817 PM CDT SUN MAR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WILL...
SOUTHEASTERN DUPAGE AND SOUTHERN COOK COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS AS IT MOVED OVER CENTRAL AND SOUTHERN COOK COUNTY.
THESE STORMS MAY PRODUCE A LITTLE SMALL HAIL BUT NO LONGER POSES AN 
IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4171 8753 4157 8754 4166 8818 4190 8796
      4190 8795 4193 8764 4189 8760 4188 8761
      4185 8761 4180 8757 4178 8757 4174 8752
TIME...MOT...LOC 0108Z 259DEG 53KT 4192 8757 4168 8776

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 6:53 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 20, 6:53 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT SUN MAR 20 2011

.DISCUSSION...
403 PM CDT

NEAR TERM CONCERNS AS OUTLINED IN MESO DISCUSSION APPEAR TO BE ON
TRACK...WITH CURRENT ACTIVITY LIMITED TO NORTHEASTERN ILLINOIS BUT
ADDITIONAL DEVELOPMENT EXPECTED LATER THIS AFTERNOON INTO THIS
EVENING AS THE SURFACE LOW AND ITS ASSOCIATED FRONTS LIFT OUT OF
IOWA AND PASS NORTH OF THE AREA. SEE TEXT OF MESO DISCUSSION
FOR MORE DETAILS.

THESE STORMS SHOULD THEN TAPER OFF TONIGHT AS THE LOW PUSHES EAST
AND A COLD FRONT MOVES SOUTH OF THE AREA. THE FRONT THEN STALLS
OUT AND REMAINS IN THE NEIGHBORHOOD OVER THE FIRST PART OF THE
WEEK...MAINTAINING A FAIRLY ACTIVE WEATHER PATTERN. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW NIGHT INTO TUESDAY AS
THE BOUNDARY LIFTS NORTH AS A WARM FRONT. RAIN AND EVEN SNOW ARE
POSSIBLE ON WEDNESDAY BEFORE THE FRONT FINALLY MOVES FARTHER SOUTH
AWAY FROM THE AREA.

WITH THE DEPARTURE OF THE FRONT COMES THE RETURN OF COLDER AIR FOR
THE LATTER HALF OF THE WEEK. AFTER A MILD START TO THE WEEK...HIGHS
FROM THURSDAY ONWARD ARE ONLY EXPECTED TO REACH THE 30S TO LOWER
40S. THIS WILL ALSO INTRODUCE MORE QUESTIONS REGARDING
PRECIPITATION TYPE. SNOW APPEARS TO BE THE MOST LIKELY SCENARIO IN
AREAS WELL TO OUR NORTH...BUT MODELS ARE SHOWING A CONSIDERABLE
AREA WHERE A NOSE OF WARMER AIR WILL BE OVERRUNNING A COLD POOL OF
AIR AT THE SURFACE. DETAILS WILL NEED TO BE WORKED OUT AS THE
PERIOD OF CONCERN DRAWS NEARER. AT THIS TIME THE MAX TEMPERATURE
OF WARMER AIR ALOFT HOVERS NEAR THE FREEZING LINE...SO SLEET AND
SNOW WOULD APPEAR TO BE THE MOST LIKELY TYPES IN AREAS WHERE
PRECIP IS MIXED.

LENNING

&&

.HYDROLOGY...
405 PM CDT

WITH TODAYS SHOWERS AND THUNDERSTORMS AND ANOTHER ROUND OF
POTENTIALLY SIGNIFICANT RAINFALL EXPECTED LATE MONDAY NIGHT INTO
EARLY WEDNESDAY...THREE DAY RAINFALL AMOUNTS ARE EXPECTED TO RANGE
BETWEEN ONE AND TWO AND A HALF INCHES ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA. THE GREATEST TOTAL RAINFALL AMOUNTS WILL LIKELY
BE FOUND ACROSS FAR NORTHERN ILLINOIS. AS THERE WILL ONLY BE A BRIEF
PERIOD OF DRY WEATHER LATE TONIGHT THROUGH MONDAY EVENING...THE
GROUND WILL NOT HAVE MUCH TIME TO DRY OUT BEFORE PRECIPITATION
BEGINS AGAIN ON MONDAY NIGHT. THEREFORE...MANY AREA RIVERS AND
STREAMS WILL LIKELY EXPERIENCE RISES THROUGH MID WEEK. FORECAST
PRECIPITATION AMOUNTS BEYOND TODAY ARE UNCERTAIN...BUT SHOULD THEY
COME TO FRUITION...SOME LOCATIONS ALONG THE UPPER ILLINOIS...DES
PLAINES...FOX..PECATONICA...ROCK...AND KANKAKEE RIVER BASINS MAY
REACH FLOOD STAGE LATER THIS WEEK.

RC/LENNING

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* THUNDERSTORMS THIS EVENING

IZZI

//DISCUSSION...UPDATED 00Z...

GENERALLY EXPECTING AN INCREASE IIN COVERAGE OF SHOWERS AND
THUNDERSTORMS OVER NORTHERN ILLINOIS EARLY THIS EVENING. COVERAGE
IN CONVECTION SHOULD BE SUFFICIENT TO DISRUPT TRAFFIC FLOW
INTO/OUT OF ORD/MDW THIS EVENIING...WITH A TSRA LIKELY AT THE
TERMINALS AT LEAST PERIODICALLY THROUGH LATE EVENING. SHRA/TSRA
SHOULD MOVE EAST OF THE TERMINALS INTO THE EARLY PORTIONS OF THE
OVERNIGHT HOURS WITH WIND SHIFT TO WNW. COULD SEE A PERIOD OF MVFR
CIGS AFTER MIDNIGHT...THOUGH SHOULD HAVE A BIG IMPACT ON OPS SO
WILL REFINE THAT PORTION OF THE TAF WITH LATER AMENDMENTS. FINALLY
VFR CONDITIONS ARE EXPECTED THROUGH MONDAY WITH NORTHWEST WINDS
LIKELY TO EVENTUALLY FLOP AROUND TO NE LATE IN THE DAY...LIKELY
AIDED BY A PUSH FROM LAKE MICHIGAN.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM CONFIDENCE IN TSRA TIMING/COVERAGE
* LOW-MEDIUM CONFIDENCE IN CIGS LATE TONIGHT
* MEDIUM-HIGH CONFIDENCE WIND DIRECTION MONDAY

IZZI

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...OCNL SHRA/TSRA. IFR LIKELY.

WEDNESDAY...MVFR CIGS. CHC -SHRA/SHSN.

THURSDAY...POSSIBLE MVFR CIGS EARLY.

FRIDAY...VFR.

SATURDAY...MVFR CIGS. CHC -RA/SN.

IZZI

&&

.MARINE...
418 PM CDT

HIGH PRESSURE CENTERED OVER CAPE COD WILL CONTINUE TO MOVE TO THE
EAST INTO THE ATLANTIC. MEANWHILE...LOW PRESSURE DEEPENING OVER THE
CENTRAL PLAINS WILL TRACK RESULT IN STRENGTHENING SOUTHEAST WINDS
THAT WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT. THE LOW WILL
CONTINUE TO MOVE EAST ACROSS SOUTHERN QUEBEC ON MONDAY AS A WEAK
HIGH PRESSURE RIDGE MOVES ACROSS LAKE MICHIGAN...ALLOWING WEST
WINDS TO DIMINISH THROUGH THE DAY. A MUCH LARGER...POLAR HIGH
PRESSURE SYSTEM...IS THEN FORECAST TO SETTLE SOUTHWARD ACROSS THE
UPPER GREAT LAKES REGION BY TUESDAY AND WEDNESDAY. THIS WEATHER
FEATURE IS EXPECTED TO BRING BRISK NORTHEAST AND EAST WINDS OVER
THE GREAT LAKES FOR MIDWEEK AS IT PUSHES EAST AND DEEP LOW
PRESSURE DEVELOPS OVER THE NORTHERN PLAINS.

KREIN

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
     UNTIL 3 AM MONDAY.

&&
Hazardous weather outlook, Mar 20, 5:47 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 PM CDT SUN MAR 20 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
212300-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
547 PM CDT SUN MAR 20 2011 /647 PM EDT SUN MAR 20 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME COULD PRODUCE:
  PEA TO QUARTER SIZED HAIL...
  WIND GUSTS TO 60 MPH...
  CLOUD TO GROUND LIGHTNING...
  LOCALLY HEAVY DOWNPOURS.

  AREAS AFFECTED AND TIMING:

  SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS NORTHERN ILLINOIS
  ALONG AND NORTH OF I-88 THIS EVENING...WITH A CHANCE OF SHOWERS
  AND THUNDERSTORMS ELSEWHERE.

  DISCUSSION:

  THUNDERSTORMS GENERALLY ARE EXPECTED TO REMAIN BELOW SEVERE
  LEVELS THIS EVENING...THOUGH THE STRONGER ONES COULD PRODUCE
  HAIL OF NICKLE TO QUARTER SIZE AND/OR GUST TO 60 MPH.

  A WARM FRONT RUNS FROM EAST CENTRAL IOWA ACROSS NORTHERN
  ILLINOIS WHILE A COLD FRONT EXTENDS FROM CENTRAL IOWA SOUTHWEST
  INTO KANSAS. LIFTING OF MILD MOIST AIR OVER THIS FRONT WILL
  RESULT IN THUNDERSTORMS ACROSS FAR NORTHERN ILLINOIS. AS THE
  COLD FRONT PUSHES WEST TO EAST ACROSS THE AREA TONIGHT
  CONVERGENCE OF WARM MOIST AIR AND LIFTING BY THE COLD FRONT WILL
  SPAWN THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE
  OUTLOOK AREA.

  RAINFALL OF 1 TO 2 INCHES FELL ACROSS THE FAR NORTH CENTRAL AND
  FAR NORTHEAST ILLINOIS SUNDAY. ADDITIONAL LOCALLY HEAVY RAIN IS
  POSSIBLE FROM THUNDERSTORMS THIS EVENING. SIGNIFICANT RISES ON
  RIVERS AND STREAMS ACROSS FAR NORTHERN ILLINOIS WILL OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY.
WITH SEVERAL CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEK...
ADDITIONAL RAINFALL AMOUNTS MAY REACH TOTALS OF 1 TO 2 INCHES
ACROSS MUCH OF THE AREA. THIS WILL LEAD TO ADDITIONAL RISES ON
AREA STREAMS AND RIVERS...WITH THE POTENTIAL FOR SOME LOCATIONS
TO REACH OR EXCEED FLOOD STAGE DURING THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING FOR SEVERE WEATHER AND HEAVY
RAINFALL REPORTS.

&&

COMPLETE DETAILED FORECAST INFORMATION IS AVAILABLE ON THE NWS
CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-212300-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
547 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT WILL CONTINUE INTO THE
OVERNIGHT HOURS.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING.
THE STRONGER STORMS MAY PRODUCE SOME SMALL HAIL OR GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY.

HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE EXPECTED ON THE
ILLINOIS WATERS TUESDAY AND WEDNESDAY...AND ON BOTH THE ILLINOIS
AND INDIANA WATERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

&&

COMPLETE DETAILED FORECAST INFORMATION IS AVAILABLE ON THE NWS
CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212300-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
547 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO
TUESDAY MAINLY OVER THE SOUTHERN PORTIONS OF THE LAKE.

&&

COMPLETE DETAILED FORECAST INFORMATION IS AVAILABLE ON THE NWS
CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Mar 20, 6:28 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
628 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             CRYSTAL LAKE            42.23N 88.33W
03/20/2011  M0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

            ONE QUARTER TO ONE HALF INCH HAIL. COCORAHS OBSERVER.

&&

ACS
Local storm report, Mar 20, 6:33 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
633 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             LAKEMOOR                42.34N 88.20W
03/20/2011  M0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

&&

ACS
Local storm report, Mar 20, 6:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
646 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             MUNDELEIN               42.27N 88.00W
03/20/2011  M0.50 INCH       LAKE               IL   TRAINED SPOTTER

&&

ACS
Local storm report, Mar 20, 6:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             WOODSTOCK               42.31N 88.44W
03/20/2011  E0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

&&

IZZI
Local storm report, Mar 20, 7:06 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
706 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 NE GURNEE             42.40N 87.90W
03/20/2011  M0.50 INCH       LAKE               IL   TRAINED SPOTTER

            COCORAHS OBSERVER

0635 PM     HAIL             LIBERTYVILLE            42.28N 87.97W
03/20/2011  M0.75 INCH       LAKE               IL   TRAINED SPOTTER

&&

ACS
Local storm report, Mar 20, 7:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT SUN MAR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             SUGAR GROVE             41.77N 88.46W
03/20/2011  E0.25 INCH       KANE               IL   TRAINED SPOTTER

&&

IZZI

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:03 PM CDTSpecial Marine WarningLOT42 min
Mar 20, 8:21 PM CDTRiver Flood WarningLOTLake7 days
Mar 20, 8:21 PM CDTRiver Flood WarningLOTLake4 days
Mar 20, 8:30 PM CDTRiver Flood AdvisoryLOTKane, Kendall13 days
Mar 20, 8:30 PM CDTRiver Flood AdvisoryLOTWinnebago4 days
Mar 20, 8:30 PM CDTRiver Flood AdvisoryLOTWinnebago38 hr
Mar 20, 8:30 PM CDTRiver Flood AdvisoryLOTWinnebago4 days
Mar 20, 8:30 PM CDTRiver Flood AdvisoryLOTOgle5 days
Mar 21, 10:39 AM CDTRiver Flood AdvisoryLOTLee33 hr
Mar 21, 3:05 PM CDTGale WarningLOT52 hr
Mar 21, 3:05 PM CDTSmall Craft AdvisoryLOT3 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.